MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR
Model Number A0358
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic appendix removal procedure, the hf-cable broke and made an explosion sound.The intended procedure was successfully completed with a similar cable and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/ investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/ investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2021-11-27).The evaluation at omsc confirmed that the hf-cable is broken near the instrument connector.This type of damage is usually caused by age-related wear and tear in connection with a repeated tensile/bending load.When the hf generator is activated, the broken wires may then cause voltage flashovers in the damaged area, which may result in the formation of sparks and the complete detachment of the connector.According to the article¿s lot number, the hf-cable was manufactured in november 2018.It is therefore assumed that the hf-cable was used longer than the 12 months the cable is designed for.Thus, this event/incident can most likely be attributed to age-related wear and tear in connection with improper handling by the customer and thus to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the-hf cable without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
BOWA-ELECTRONIC GMBH & CO. KG
heinrich-hertz-strasse 4-10
gomaringen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12826430
Report Number9610773-2021-00326
Device Sequence Number16524046
Product Code GCJ
UDI-Device Identifier04042761001557
UDI-Public04042761001557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0358
Device Catalogue NumberA0358
Device Lot Number847957
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED AESCRAP FORCEPS
Patient SexUnknown